Siberian Mathematical Journal

, Volume 54, Issue 3, pp 393–405 | Cite as

Rings and groups of matrices with a nonstandard product

  • V. G. BardakovEmail author
  • A. A. Simonov


We define a new operation of multiplication on the set of square matrices. We determine when this multiplication is associative and when the set of matrices with this multiplication and the ordinary addition of matrices constitutes a ring. Furthermore, we determine when the nonstandard product admits the identity element and which elements are invertible. We study the relation between the nonstandard product and the affine transformations of a vector space. Using these results, we prove that the Mikhaĭlichenko group, which is a group of matrices with the nonstandard product, is isomorphic to a subgroup of matrices of a greater size with the ordinary product.


product of matrices group of matrices generalized matrix multiplication 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Pierce R. S., Associative Algebras, Springer-Verlag, New York, Heidelberg, and Berlin (1982).zbMATHCrossRefGoogle Scholar
  2. 2.
    The Kourovka Notebook, Unsolved Problems in Group Theory. 14th ed., Sobolev Inst. Math., Novosibirsk (1999).Google Scholar
  3. 3.
    Simonov A. A., “Appendix 2 in the monograph by Yu. I. Kulakov,” in: Theory of Physical Structures [in Russian], Yunivers Kontrakt, Moscow, 2004, pp. 673–707.Google Scholar
  4. 4.
    Mikhaĭlichenko G. G., “Solution of functional equations in the theory of physical structures,” Dokl. Akad. Nauk SSSR, 206, No. 5, 1056–1058 (1972).MathSciNetGoogle Scholar
  5. 5.
    Mikhaĭlichenko G. G. (ed.), Group Symmetry of the Physical Structures [in Russian], Barnaul. Gos. Ped. Univ., Barnaul and Gorno-Altaisk (2003).Google Scholar
  6. 6.
    Kulakov Yu. I., “On a principle lying at the foundation of classical physics,” Dokl. Akad. Nauk SSSR, 193, No. 1, 72–75 (1970).MathSciNetGoogle Scholar
  7. 7.
    Kulakov Yu. I., “A mathematical formulation of the theory of physical structures,” Siberian Math. J., 12, No. 5, 822–824 (1972).CrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2013

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsNovosibirsk State UniversityNovosibirskRussia

Personalised recommendations